MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SELECTOGEN 2X10ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SELECTOGEN 2X10ML; REAGENT RED BLOOD CELLS
Catalog Number 6902315
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that daily quality control (qc) testing was performed and passed as expected on the days of testing.No additional details were provided.Using the sample id provided by the customer and econnectivity(econn) to the ortho vision idmts analyzer, the gtsc was able to review the column grade report and the image of the antibody screen card.Gtsc located sample (b)(4) and confirmed the initial testing results: cell 1 = 0 cell 2 = indeterminate (?) the gel card was inspected visually and reviewed by the customer.The indeterminate result was then modified to negative, but the antibody screen results were rejected by the customer, as shown in the econn log.According to ortho lot-specific information for 0.8% selectogen lot vs717, cell 1 is negative for the e antigen, and cell 2 is positive and homozygous for the e antigen.It follows therefore, that the negative reaction obtained with cell 2 is not consistent with the expected reactivity of an anti-e antibody.According to ortho lot-specific information for 0.8% resolve panel b lot vrb339, cells 15, 16, and 17 are positive and homozygous for the e antigen.It follows therefore, that the positive reactions obtained with cells 15, 16, and 17 are consistent with the expected reactivity of a weak anti-e antibody.According to ortho lot-specific information for 0.8% selectogen lot vs723, cell 1 is negative for the e antigen, and cell 2 is positive and homozygous for the e antigen.It follows therefore, that the positive reaction obtained with cell 2 is consistent with the expected reactivity of an anti-e antibody.As part of the investigation, a review of the manufacturing batch record was requested for 0.8% selectogen lot vs717.There were no non-conformances associated with this lot.Antigen specificity by tube test (final container release stage) was reviewed and this lot met all acceptance criteria.As part of the investigation, a review of the manufacturing batch record was requested for mts anti-igg gel card lot 031125001-08.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (anti-igg lot 031125001) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.Retain sample of 0.8% selectogen lot vs717 cell 2 was tested as per ifu in tube method for the presence of the e antigen.At immediate spin, a 4+ reaction was observed.Result met specifications, as a minimum, a reaction of 2+ is required for final reactions.Lot vs717 cell 2 continues to be positive for the e antigen and meets release specifications.Retain testing of mts anti-igg card lot 031125001-08 was also performed.The lot of retention cards were tested on the ortho vision analyzer with 0.8% selectogen lot vs722 (lo vs717 was not available), and albaq-chek lot v285862 samples containing anti-d and anti-c (anti-e not available).A total of 100 mts anti-igg card lot 031125001-08 were visually inspected, and no defects were found.All results were as expected.Product testing with retain cards performed as intended.No discrepant results were obtained with albaq-chek samples.Mts anti-igg card lot 031125001-08 performed as expected.Mts was unable to confirm customer complaint.A complaint review was performed through 12aug2025 for 0.8% selectogen lot vs717.One complaint, for the current investigation, was identified for false negative results.No trend was identified for the lot.A complaint review of mts anti-igg gel card lot 031125001-08 was also performed through 12aug2025.No complaints were identified against the card lot for false negative reactions of the antibody screen.For thoroughness, the mother bulk lot, 031125001, was also reviewed.No additional complaints for false negative or related call areas were identified.No trend for false negative or related call areas were found for the sublot or mother bulk.No further investigation was performed on this incident.The potential assignable cause is likely sample related, the patient's anti-e antibody being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the e(rh3) antigen expression on the reagent red blood cells.There is no evidence of any systematic failure of the ortho clinical diagnostics reagents or instrument to perform as intended.No biased result was reported to the physician.The patient was not harmed.In mitigation of the discordant negative antibody screen result, the 0.8% selectogen instructions for use state: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.No further complaint of this type has been received from the customer site since the time of the reported event.
 
Event or Problem Description
(b)(4) on 31jul2025, a customer contacted the global technical support center (gtsc) after obtaining what was described as a false negative antibody screen result for one patient sample on their ortho vision swift id-mts analyzer (50004200) using 0.8% selectogen lot vs717, expiry 05aug2025, in conjunction with mts anti-igg gel card lot 031125001-08, expiry 22jan2026.Complainant:(b)(6); laboratory technician (b)(6); (b)(6) customer (b)(6) hospital, (b)(6)canada date of event: 30jul2025; reported 31jul2025 equipment: ortho vision swift id-mts analyzer (b)(6) sw version: 5.16.0 (install date: (b)(6) 2022) reagents: 0.8% selectogen lot vs717, expiry 05aug2025, manufactured 03jun2025 mts anti-igg gel card lot 031125001-08, expiry 22jan2026, manufactured 22apr2025 0.8% resolve panel b lot vrb339, expiry 05aug2025 0.8% selectogen lot vs723, expiry 05aug2025 patient information: pregnant female, o-positive, with history of anti-e(rh3).Sample id: (b)(6) encrypted id: (b)(6) the customer reported that on (b)(6) 2025, a sample from a pregnant patient with a history of anti-e(rh3) was tested for antibody screening using 0.8% selectogen lot vs717 and mts anti-igg gel card lot 031125001-08 in conjunction with their ortho vision swift id-mts analyzer (b)(6) and obtained an antibody screen with an indeterminate (?) result for screening cell 2 of lot vs717.The customer reported the card was visually inspected, and the result was changed to negative.The customer rejected the result due to the known antibody history of the patient, and it was not released to the lis.On the same day as part of troubleshooting, the customer retested in manual gel method using the same sample with the same reagents in conjunction with their ortho workstation, and the negative result persisted.The sample was then tested using resolve panel b lot vrb339 and the expected positive results were obtained for anti-e (1+ reactions with cells 15,16, and 17).The customer then stated they performed antibody screening in tube on the same sample, using a competitor's reagent, and the antibody screen result was positive, as expected.No further details were provided.On 08aug2025, the customer called gtsc again, to report that testing was repeated on the patient sample using a new lot of 0.8% surgiscreen, lot vs723, and a 2+ reaction was obtained with screen cell 2, as expected.No further details were provided.No biased results were reported to the physician.The customer stated the antibody screen was reported as positive.The patient was not harmed as a result of this event.

Brand Name
0.8% SELECTOGEN 2X10ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22871937
Report Number2250051-2025-00032
Device Sequence Number5687737
Product Code QHT
UDI-Device Identifier10758750007653
UDI-Public(01)10758750007653(17)250805(11)250603(10)VS717
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Catalogue Number6902315
Device Lot NumberVS717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown